Hail, Brewster
- When
- May 14, 9:12 PM CST to 9:24 PM CST
- Where
- Brewster County, Alpine
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.367, -103.667
Pea to golfball size hail fell in Alpine.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 14, 6:41 PM CST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 741 PM CDT SUN MAY 14 2006 .UPDATE... INTENSE THUNDERSTORMS MOVING SOUTHEAST THROUGH OTERO COUNTY ARE EXPECTED TO MOVE INTO INSTABILITY AXIS BEHIND WEAK COLD FRONTAL BOUNDARY FROM THE GUADALUPE MOUNTAINS SOUTHEAST THROUGH THE TRANS PECOS REGION INTO TERRELL COUNTY. CAPES IN THIS AREA IN EXCESS OF 1000 J KG-1 WITH MODEST INHIBITION. STRONGER CONVECTION ALSO BEGINNING TERRELL COUNTY. SEVERE WEATHER RISKS PRIMARILY LARGE HAIL AND DAMAGING WINDS. UPDATED ZONE FORECASTS TO FOLLOW FOR NEW SEVERE THUNDERSTORM WATCH OVER THIS AREA. && .PREV DISCUSSION... (ISSUED 142 PM CDT SUN MAY 14 2006) SHORT TERM... MID LEVEL RIDGE AXIS REMAINS W WITH NW FLOW ALOFT IN PLACE. AT THE SFC COLD FRONT HAS PUSHED WELL S AND IS INTO THE MTNS. LOW LEVEL MSTR IN WAKE OF FRONT HAS INCREASED NOTABLY FROM PREVIOUS 24HRS WITH DWPNTS IN THE 50S. 7H TEMPS ARE IN THE PROCESS OF COOLING ACRS NM...THUS 7H-5H LR/S HAVE BECOME LESS STEEP. STILL LOOKS LIKE 7-7.5 C/KM LR/S IN 7H-5H LAYER ALONG CENTRAL NM MTN CHAIN TODAY WHERE STRONG UPSLOPE IS DEVELOPING. MODELS AGREE THAT SHRTWV TROF WITHIN NW FLOW WILL MOVE SE FROM NM MTNS THIS EVENING...ALTHOUGH IT DIFFICULT TO SEE IN THE VAPOR IMAGERY WITHOUT IMAGINATION. NAM/GFS DERIVED LIFT IS IMPRESSIVE AS SEEN IN 7H-5H OMEGA FIELDS..NO DOUBT THE GFS HAS TURNED THE CONVECTION ON. STILL UPGLIDE IS NOTED ON THE I300K SFC IN ERN NM PLAINS THIS EVENING AND IS IN GOOD SPATIAL AGREEMENT WITH NAM DERIVED OMEGA ALONG SAID SFC. MODELS HAVE BEEN CONSISTENT IN GENERATING COMPLEX ACRS NM AND MOVING IT S INTO THE SE PLAINS/UPPER TRANS PECOS/PB OVERNIGHT. SEE NO REASON TO DEVIATE FROM WET FCST ATTP. OTHERWISE HAVE TO BE CONCERNED SVR STORMS AND HEAVY RAIN WITH PWS AROUND 1.3 AND SLIGHTLY DIFFLUENT 1000-500 MB THCK PER NAM. OTHERWISE STORM INITIATION COULD ALSO OCCUR FARTHER S ACRS DAVIS MTNS/BIG BEND REGION WHERE BETTER LR/S WITH UPSLOPE FLOW AND THETA-E RIDGE AXIS RESIDE. WILL CONTINUE TO TREND POPS UP...ESPECIALLY W. LONG TERM... UPPER LEVEL PATTERN REMAINS PERSISTENT THROUGHOUT MUCH OF THE WORK WEEK WITH UPPER LEVEL LOW PRESSURE SYSTEM OVER THE MIDWEST REMAINING STATIONARY FOR A FEW DAYS BEFORE MOVING OFF TO THE NORTHEAST SLOWLY. THE RIDGE OVER THE WESTERN U.S. WILL CONTINUE AS A SECOND LOW PRESSURE SYSTEM CIRCULATES IN THE PACIFIC OFF THE CALIFORNIA COAST. THIS RIDGE OF HIGH PRESSURE WILL PUT OUR AREA IN NORTHWESTERLY FLOW ALOFT FOR THE BEGINNING OF THE WEEK AND THEN MOVE EAST A BIT AND PUT US INTO A WARMING AND DRYING TREND FOR THE REST OF THE WEEK. STORMS THAT DEVELOP THIS AFTERNOON AND EVENING LOOK TO CONGLOMERATE INTO A COUPLE OF MCS/S WHICH MAY HANG AROUND A BIT TOMORROW. THE GFS HAS BEEN CARRYING THIS SYSTEM SINCE EARLY LAST WEEK AND SHOWS ONE COMPLEX MOVING OFF TO THE SOUTHEAST OUT OF THE AREA WHILE ANOTHER ONE IS JUST NORTHWEST OF THE SOUTHEASTERN NEW MEXICO PLAINS. THIS ONE IS LIKELY TO DIMINISH BEFORE AFFECTING ANY OF WEST TEXAS. THROUGHOUT THE DAY AS THESE STORMS MOVE OUT OF THE AREA AND DIMINISH...HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA...TIGHTENING THE MSLP GRADIENT ACROSS THE MOUNTAINS AND THE STOCKTON AND MARFA PLATEAUS. WINDS COME UP QUITE A BIT IN THOSE AREAS TOMORROW BEFORE DIMINISHING AFTER SUNDOWN. NO FIRE WEATHER CONCERNS WITH THIS AT THIS TIME AS RELATIVE HUMIDITY VALUES SHOULD REMAIN WELL ABOVE 20 PERCENT THROUGHOUT THE DAY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CDT SUN MAY 14 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 207 PM CDT SUN MAY 14 2006 /107 PM MDT SUN MAY 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA LATE TONIGHT THROUGH EARLY MONDAY MORNING. AS STORMS DEVELOP ACROSS THE HIGHER TERRAIN OF NORTHEAST NEW MEXICO THEY WILL MOVE SOUTH AND INTENSIFY BRINGING A GOOD CHANCE OF RAIN TO MUCH OF THE AREA. MOISTURE LEVELS HAVE INCREASED AND HEAVY RAIN WILL EVENTUALLY BE A CONCERN AS WILL SEVERE STORMS WITH HAIL AND HIGH WINDS. THE CHANCE FOR STORMS WILL EXIST ACROSS SOUTHEAST NEW MEXICO SOUTHWARD TO BETWEEN MARFA AND SHEFFIELD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The Midland/Odessa radar (KMAF), 225 km away, was scanning. The volume nearest the first event began at 03:12 UTC.
2 hail. Local standard time, as filed.
Pea to golfball size hail fell in Alpine.
Nickel to golfball size hail in and around Alpine.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510507, 5510508.